MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Death (1802)
Date of Event 06/07/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
(b)(4).It was reported that a death had occurred.In (b)(6) 2017, the subject presented with stable angina and was referred for cardiac catheterization.Target lesion #1 was located in mid left anterior descending artery with 80% stenosis and was 28 mm long with a reference vessel diameter of 2.5 mm.The lesion was treated with direct placement of a 2.50 x 32 mm study stent.Following post-dilatation there was 1% residual stenosis and the subject was discharged on dual antiplatelet therapy.In (b)(6) 2018 the subject presented to emergency department with the complaint of chest pain.Per medical personnel, the subject was hypertensive and felt nauseous which was treated with zofran and aspirin following which some improvement was noted.The subject found somnolent and evaluation was recommended.A cat scan of the head was performed and revealed a prominent intraparenchymal hematoma in the right external capsule.There was extensive subarachnoid hemorrhage in the frontal, parietal and temporal as well as left frontal and temporal regions.Subarachnoid hemorrhage fills the basilar cisterns and sylvain fissures and extended along the clivus inferiorly adjacent to the brainstem and superior cord.A small amount of blood was present layering in the left lateral ventricle.There was right to left midline shift of 3.5 mm.Treatment with keppra 1gm was started and the subject was placed on fentanyl and cardene infusion.Additionally the subject was transfused with three units of packed red blood cells.Chest x-ray revealed no pneumothorax or pleural effusion.A right internal jugular venous access device was present with tip likely in the superior vena cava.The etiology of stroke was hemorrhagic and was diagnosed based upon clinical symptoms and neuroimaging.Later, a right craniotomy was performed to treat cerebral aneurysm.Ten days after the craniotomy, the patient died.The primary cause of death was cardiopulmonary arrest and underlying causes which led to death were subarachnoid hemorrhage and cerebral aneurysm.The manner of death was natural and no autopsy was performed.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7992241
Report Number2134265-2018-62128
Device Sequence Number16564532
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2017
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0019611603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age59 YR